Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 21, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Mar 24, 2020, 6:34 AM CDT for Lawrence County, Alabama. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2020, 6:34 AM CDT (11:34 UTC)
- Expired
- Mar 26, 2020, 12:48 PM CDT
- In force
- 54 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 17.39 ft at Mar 25, 2020, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
523 WGUS44 KHUN 241134 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 634 AM CDT Tue Mar 24 2020 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-250135- /O.NEW.KHUN.FL.W.0021.200324T1136Z-200327T0045Z/ /BNAA1.1.ER.200324T1136Z.200325T1200Z.200326T1845Z.NO/ 634 AM CDT Tue Mar 24 2020 The National Weather Service in Huntsville AL has issued a Flood Warning * from this morning until Thursday evening. * At 5 AM Tuesday the stage was 13.7 feet and rising. * Flood Stage is 14.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage this morning and crest near 15.5 FEET BY tomorrow morning. The river will fall below Flood Stage by early Thursday afternoon. * Impact...At 16.0 feet...Water begins to cover roads south of downtown Courtland. * Flood history...This crest compares to a previous crest of 15.6 feet on Feb 7 2020. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Tue Tue Wed Wed STG DAY TIME BIG NANCE CREEK Courtland 14.0 13.7 Tue 5 AM 14.9 15.3 15.4 15.5 15.5 Wed 7 AM && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$ KDW
8 follow-up statements
292 WGUS44 KHUN 241447 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 947 AM CDT Tue Mar 24 2020 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-250446- /O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T0330Z/ /BNAA1.2.ER.200324T1203Z.200325T1800Z.200326T2130Z.NO/ 947 AM CDT Tue Mar 24 2020 ...Forecast flooding increased from Minor to Moderate Severity...The Flood Warning continues for the Big Nance Creek AT Courtland. * until Thursday evening. * At 8 AM Tuesday the stage was 14.3 feet and rising. * Flood Stage is 14.0 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 8 AM Tuesday was 14.3 feet. * Forecast...The river will continue rising to near 18.9 feet by early tomorrow afternoon. The river will fall below Flood Stage late Thursday afternoon. * Impact...At 20.0 feet...Water is approaching homes south of downtown Courtland...with several streets impassible. Water reaches the underside of the bridge at Old Highway 20 in Courtland. * Flood history...This crest compares to a previous crest of 19.4 feet on Feb 12 2020. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Tue Tue Wed Wed STG DAY TIME BIG NANCE CREEK Courtland 14.0 14.3 Tue 8 AM 15.1 16.0 17.3 18.3 18.9 Wed 1 PM && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$ 12
902 WGUS84 KHUN 250203 FLSHUN Flood Statement National Weather Service Huntsville AL 903 PM CDT Tue Mar 24 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road, turn around, don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-251602- /O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T1255Z/ /BNAA1.2.ER.200324T1203Z.200326T0000Z.200327T0655Z.NO/ 903 PM CDT Tue Mar 24 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until Friday morning. * At 7 PM Tuesday the stage was 15.8 feet and rising. * Flood Stage is 14.0 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 7 PM Tuesday was 15.8 feet. * Forecast...The river will continue rising to near 18.1 feet by early tomorrow evening. The river will fall below Flood Stage early Friday morning. * Impact...At 20.0 feet...Water is approaching homes south of downtown Courtland...with several streets impassible. Water reaches the underside of the bridge at Old Highway 20 in Courtland. * Flood history...This crest compares to a previous crest of 17.2 feet on Dec 24 2019. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Wed Wed Wed Wed STG DAY TIME BIG NANCE CREEK Courtland 14.0 15.8 Tue 7 PM 16.7 17.3 17.7 18.0 18.0 Wed 7 PM && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
757 WGUS84 KHUN 251017 FLSHUN Flood Statement National Weather Service Huntsville AL 517 AM CDT Wed Mar 25 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-260016- /O.CON.KHUN.FL.W.0021.000000T0000Z-200327T1255Z/ /BNAA1.2.ER.200324T1203Z.200326T0000Z.200327T0655Z.NO/ 517 AM CDT Wed Mar 25 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until Friday morning. * At 4 AM Wednesday the stage was 17.3 feet and rising. * Flood Stage is 14.0 feet. * Moderate Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 4 AM Wednesday was 17.3 feet. * Forecast...The river will continue rising to near 18.1 feet by early this evening. The river will fall below Flood Stage early Friday morning. * Impact...At 20.0 feet...Water is approaching homes south of downtown Courtland...with several streets impassible. Water reaches the underside of the bridge at Old Highway 20 in Courtland. * Flood history...This crest compares to a previous crest of 17.2 feet on Dec 24 2019. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Wed Wed Thu Thu STG DAY TIME BIG NANCE CREEK Courtland 14.0 17.3 Wed 4 AM 17.7 18.1 18.0 17.6 18.0 Wed 7 PM && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
665 WGUS84 KHUN 251536 FLSHUN Flood Statement National Weather Service Huntsville AL 1036 AM CDT Wed Mar 25 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-260535- /O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T1000Z/ /BNAA1.2.ER.200324T1203Z.200325T1800Z.200327T0400Z.NO/ 1036 AM CDT Wed Mar 25 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until late Thursday night. * At 9 AM Wednesday the stage was 17.4 feet and rising. * Flood Stage is 14.0 feet. * Moderate Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 9 AM Wednesday was 17.4 feet. * Impact...At 16.0 feet...Water begins to cover roads south of downtown Courtland. * Flood history...This crest compares to a previous crest of 17.2 feet on Dec 24 2019. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Wed Wed Thu Thu STG DAY TIME BIG NANCE CREEK Courtland 14.0 17.4 Wed 9 AM 17.6 17.6 17.5 17.0 N/A && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
100 WGUS84 KHUN 260151 FLSHUN Flood Statement National Weather Service Huntsville AL 851 PM CDT Wed Mar 25 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road, turn around, don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-261550- /O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T0000Z/ /BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1800Z.NO/ 851 PM CDT Wed Mar 25 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until Thursday evening. * At 8 PM Wednesday the stage was 16.7 feet and falling. * Flood Stage is 14.0 feet. * Moderate Flooding is occurring and Moderate Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 8 PM Wednesday was 17.4 feet. * Forecast...The river will continue to fall to below Flood Stage by early tomorrow afternoon. * Impact...At 16.0 feet...Water begins to cover roads south of downtown Courtland. * Flood history...This crest compares to a previous crest of 17.2 feet on Dec 24 2019. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Thu Thu Thu Thu STG DAY TIME BIG NANCE CREEK Courtland 14.0 16.7 Wed 8 PM 16.1 15.1 14.0 12.8 Crested && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
956 WGUS84 KHUN 260648 FLSHUN Flood Statement National Weather Service Huntsville AL 148 AM CDT Thu Mar 26 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-262048- /O.CON.KHUN.FL.W.0021.000000T0000Z-200327T0000Z/ /BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1800Z.NO/ 148 AM CDT Thu Mar 26 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until this evening. * At 1 AM Thursday the stage was 15.9 feet and falling. * Flood Stage is 14.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 1 AM Thursday was 17.4 feet. * Forecast...The river will continue to fall to below Flood Stage by early this afternoon. * Impact...At 16.0 feet...Water begins to cover roads south of downtown Courtland. * Flood history...This crest compares to a previous crest of 15.6 feet on Feb 7 2020. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Thu Thu Fri Fri STG DAY TIME BIG NANCE CREEK Courtland 14.0 15.9 Thu 1 AM 14.0 12.8 11.8 11.1 Crested && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
283 WGUS84 KHUN 261402 FLSHUN Flood Statement National Weather Service Huntsville AL 902 AM CDT Thu Mar 26 2020 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-262221- /O.EXT.KHUN.FL.W.0021.000000T0000Z-200326T2221Z/ /BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1621Z.NO/ 902 AM CDT Thu Mar 26 2020 The Flood Warning continues for the Big Nance Creek AT Courtland. * until this afternoon. * At 8 AM Thursday the stage was 14.4 feet and falling. * Flood Stage is 14.0 feet. * Recent activity...The maximum river stage in the 24 hours ending at 8 AM Thursday was 17.4 feet. * Forecast...The river will continue to fall to below Flood Stage by late this morning. * Impact...At 14.0 feet...Lowland flooding begins on the left bank of the river. * Flood history...This crest compares to a previous crest of 14.7 feet on Jan 4 2020. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Thu Thu Fri Fri STG DAY TIME BIG NANCE CREEK Courtland 14.0 14.4 Thu 8 AM 13.8 12.7 11.7 10.8 N/A && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
864 WGUS84 KHUN 261748 FLSHUN Flood Statement National Weather Service Huntsville AL 1248 PM CDT Thu Mar 26 2020 ...The Flood Warning is cancelled for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also, the road bed may be washed out under the water, and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there, click on the Tennessee Valley to view local river information. && ALC079-261818- /O.CAN.KHUN.FL.W.0021.000000T0000Z-200326T2221Z/ /BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1516Z.NO/ 1248 PM CDT Thu Mar 26 2020 Forecast information for Big Nance Creek AT Courtland. * At 12 PM Thursday the stage was 13.4 feet and falling. * Flood Stage is 14.0 feet. * No flooding is currently forecast. * Impact...At 14.0 feet...Lowland flooding begins on the left bank of the river. * Flood history...This crest compares to a previous crest of 14.7 feet on Jan 4 2020. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Thu Thu Fri Fri STG DAY TIME BIG NANCE CREEK Courtland 14.0 13.4 Thu 12 PM 13.8 12.7 11.7 10.8 N/A && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:14 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 24, 5:14 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 514 AM CDT Tue Mar 24 2020 .NEAR TERM...(Today) Issued at 455 AM CDT Tue Mar 24 2020 A low-amplitude shortwave trough will continue to shift northeastward into southern KS/northern OK early this morning, in the flow to the north of a strong 500-mb ridge centered across northern Mexico. As the surface low related to this feature advances eastward across central OK, a warm front will lift slowly northeastward through the local forecast area, beginning in the southwestern counties between 10-12Z. Elevated convection continues to develop rather quickly in the warm advection regime to the north of the front, with this trend expected to persist throughout the morning, as forecast soundings suggest that a northeastward-spreading EML will temporarily steepen mid-level lapse rates. Based on elevated CAPE perhaps as high as 500-750 J/kg and effective bulk shear in the 35-45 knot range, some organization to the convection is anticipated and this may lead to a risk of severe hail beneath the strongest cores. Near term model consensus still suggests that the parent mid-level trough will track east-northeastward into the lower-OH Valley by 00Z, while the system's surface low shifts eastward across AR and into southwestern TN with little fluctuation in intensity. Although the warm front should continue to push northward into TN early this afternoon under these conditions, there is some concern that a vast amount of rain-cooled air across TN may increase static stability and slow its northward progression. Regardless, we expect a temporary break in precipitation, beginning late this morning in the southwest and for most of the region early this afternoon. It still appears as if thunderstorms will redevelop to our west early this afternoon, as a prefrontal surface trough/remnant dryline extending southward from the low shifts eastward into southeastern AR/northeastern LA/western MS. Additional convection may also develop in the open warm sector across northern MS/AL, especially if a mesoscale boundary is established by precipitation this morning. This activity is expected to rapidly assume supercellular storm structures based on the combination of MLCAPE around 1500 J/kg and bulk shear on the order of 60-65 knots. Although all modes of severe weather will certainly be possible, the threat for significant hail/damaging winds appears to be a bit higher compared to tornadoes, as the low-level jet may tend to veer/weaken a bit by late this afternoon. In addition to potential impacts from severe thunderstorms, we have also elected to issue a Flash Flood Watch for most counties in the forecast area, based on the current flooding situation and average precipitation amounts in the 1-2 inch range expected over the upcoming 24-hour period. .SHORT TERM...(Tonight through Wednesday night) Issued at 455 AM CDT Tue Mar 24 2020 Thunderstorms entering the forecast area late this afternoon will spread eastward and out of the region by 03-04Z, with the passage of the surface trough. A final band of light showers will be possible late this evening and early Wednesday morning, as the cyclone's cold front pushes southeastward through the region, with a mixture of low clouds and drizzle expected to continue for the remainder of the morning. However, postfrontal stratus clouds appear to finally scatter by early afternoon, with temperatures expected to warm into the u60s-l70s as this occurs. Pleasant conditions will continue into Wednesday night, with temperatures dropping into the u40s-l50s in a favorable environment for radiational cooling. .LONG TERM...(Thursday through Monday) Issued at 455 AM CDT Tue Mar 24 2020 Those out there hoping for warm weather and a reprieve from the rain will probably enjoy weather conditions on Thursday and Friday. There is strong global model consensus for a broad upper ridge to build in the Gulf of Mexico during this period in response to upstream trough development in the West CONUS. The surface ridge will be located just off the East Coast with southerly flow dominating across the TN Valley as the polar front retreats into the Northeast and Great Lakes regions. Models indicate clockwise flow around the broad ridge will bring air parcels from portions of Western TX and the Mexican Plateau into our region on Thursday and Friday. 850 mb temperatures may reach up to ~13-14C on Thursday and even higher up to ~18C on Friday. Provided sufficiently deep boundary layer mixing takes place, temperatures may reach well into the 80s, especially on Friday. However, some mid/upper clouds may be present which would inhibit heating to some extent mainly on Friday. Daytime high temperatures could perhaps be higher as some of the MOS is suggesting, but part of the energy expenditure will go to drive evaporation from the very wet soils in place, curbing sensible heating. So, the forecast will tend to lean towards a more conservative estimate of daytime highs for now. With the surface high anchored off the East Coast, southerly flow will continue into Saturday. Streamlines indicate parcel trajectories emanating from the deep GOM and the Caribbean, bringing rather moist air into the region for this time of year. Dew points may climb well into the 60s. Although the West CONUS trough mentioned may become partially closed in the Intermountain West, the largely progressive flow pattern is expected to bring the upper low and associated vorticity into the central CONUS on Saturday. Backing upper flow and moisture advection/convergence ahead of the trough and developing cold front may bring rain and thunderstorms to the area beginning as early as Saturday. An upper jet just to our north appears to be poised to provide broad scale ascent across the region. However, overall dynamic forcing and shear characteristics do not appear overly favorable for severe weather. But, it's quite early to get into too many details yet. In any event, this looks to be a rather quick shot of rain and thunderstorms along and ahead of a cold front. POPs are still a bit spread out across Saturday and into Sunday morning, mainly to account for the remaining uncertainty in timing. A deep, highly amplified trough may give rise to the next bout of precipitation then early next week, but too much run-to-run inconsistency has yet to be resolved for this next system, although it does feature a Gulf surface low and perhaps a chillier rain for the area at this time. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1232 AM CDT Tue Mar 24 2020 Low cloudiness should build southeast into both terminals after 06Z. Expect some oscillation of VSBYS and CIGS back to MVFR at times between 06Z and 09Z at KHSV and between 06Z and 07Z at KMSL. Otherwise, not much has changed from previous package with MVFR CIGS to continue to occur at both TAF sites. Expect these CIGS to persist into the morning hours, as a warm front moves northward approaching both terminals. This should drop CIGS below 1000 feet again, possibly below 500 feet. However, will hold off on CIGS below 500 feet until trends in the frontal movement can be seen in observational analysis. Expect CIGS to climb to ~1000 feet by 10Z to 11Z, as the front moves just north of these terminals and some SHRA develop. However, lowest CIGS and VSBYS (IFR) look to be between 11Z and 15Z at KMSL and 12Z and 16Z at KHSV as heavier rainfall and TSRA impact both terminals at times. Included a tempo group for that during those periods. CIGS should climb predominantly back to the MVFR realm after 16Z at KMSL and 18Z at KHSV. CIGS should continue to to climb and become VFR after 20Z at both terminals. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through late tonight for ALZ001>010. TN...Flash Flood Watch through late tonight for TNZ076-096-097. && NEAR TERM...70/DD SHORT TERM...70/DD LONG TERM...KDW AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 24, 6:18 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 618 AM CDT Tue Mar 24 2020 ALZ001>010-016-TNZ076-096-097-251100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 618 AM CDT Tue Mar 24 2020 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Thunderstorms will continue this morning as a warm front moves northward across the area. A few of these storms may be capable of producing hail up to the size of pennies and locally heavy rainfall amounts up to about one inch. A second round of thunderstorms is expected to develop to our west and move into the area this afternoon. Conditions appear favorable for the development of strong to severe thunderstorms capable of producing damaging winds, large hail, and tornadoes. Storms will shift eastward across the remainder of the Tennessee Valley during the evening, with a continued threat for severe weather. In addition, heavy rainfall from the thunderstorm activity will increase the risk for flash flooding today. A Flash Flood Watch is in effect from 7 AM until 1 AM Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Additional thunderstorms are possible across the region on Saturday, although coverage and intensity is expected to be lower at this point. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible this afternoon and evening. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:09 AM CDT | Flash Flood Watch | HUN | Colbert, DeKalb, Franklin, Jackson, Lauderdale, Lawrence and 4 more | 19 hr |
| Mar 24, 7:28 AM CDT | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 3 hr |
| Mar 24, 7:47 AM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 3 hr |
| Mar 24, 8:05 AM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Mar 24, 8:26 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin | 2 hr |
| Mar 24, 8:38 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 2 hr |
| Mar 24, 10:11 AM CDT | River Flood Warning | HUN | Colbert, Lauderdale | 7 days |
| Mar 24, 10:17 AM CDT | River Flood Warning | HUN | Madison, Marshall, Morgan | 4 days |
| Mar 24, 10:33 AM CDT | Areal Flood Warning | HUN | Colbert, DeKalb, Franklin, Jackson, Lauderdale, Lawrence and 4 more | 6 hr |
| Mar 24, 3:24 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Mar 24, 4:06 PM CDT | Special Weather Statement | HUN | Franklin | 24 min |
| Mar 24, 5:25 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 35 min |
| Mar 24, 5:34 PM CDT | Tornado Warning | HUN | Colbert | 26 min |
| Mar 24, 5:43 PM CDT | Tornado Warning | HUN | Colbert | 32 min |
| Mar 24, 6:03 PM CDT | Tornado Warning | HUN | Colbert, Lawrence | 42 min |
| Mar 24, 6:07 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 38 min |
| Mar 24, 6:22 PM CDT | Tornado Warning | HUN | Franklin | 9 min |
| Mar 24, 6:24 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 51 min |
| Mar 24, 6:29 PM CDT | Tornado Warning | HUN | Franklin | 31 min |
| Mar 24, 6:34 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 26 min |
| Mar 24, 6:55 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 35 min |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.